JournalsggdVol. 15, No. 3pp. 1059–1083

Almost commuting matrices with respect to the rank metric

  • Gábor Elek

    Lancaster University, UK
  • Łukasz Grabowski

    Lancaster University, UK
Almost commuting matrices with respect to the rank metric cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

We show that if A1,A2,,AnA_1,A_2,\ldots, A_n are square matrices, each of them is either unitary or self-adjoint, and they almost commute with respect to the rank metric, then one can find commuting matrices B1B_1, B2B_2, \ldots, BnB_n that are close to the matrices AiA_i in the rank metric.

Cite this article

Gábor Elek, Łukasz Grabowski, Almost commuting matrices with respect to the rank metric. Groups Geom. Dyn. 15 (2021), no. 3, pp. 1059–1083

DOI 10.4171/GGD/623